Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 184, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 31, 2012, 5:14 PM EDT for Daviess County, Greene County, Martin County, Indiana. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2012, 5:14 PM EDT (21:14 UTC)
- Expired
- Jul 31, 2012, 5:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Daviess County, IN, Greene County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 92 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 5:25 PM EDT | HAIL 1 | Lyons, IN | TREE LIMBS DOWN. WIND GUSTS TO 50 MPH. |
| Jul 31, 5:47 PM EDT | HAIL 0.25 | Elnora, IN | TORRENTIAL RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 2:13 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2241 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
267
WUUS53 KIND 312114
SVRIND
INC027-055-101-312145-
/O.NEW.KIND.SV.W.0184.120731T2114Z-120731T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 PM EDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
WESTERN GREENE COUNTY IN SOUTHWEST INDIANA...
NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...
* UNTIL 545 PM EDT
* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES WEST OF BLOOMFIELD...OR 30 MILES
SOUTHWEST OF BLOOMINGTON...AND MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEWBERRY...
ELNORA...
CRANE...
ODON...
BURNS CITY...
WEST BOGGS LAKE...
CANNELBURG...
INDIAN SPRINGS...
LOOGOOTEE...
MONTGOMERY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3859 8704 3887 8713 3887 8712 3889 8713
3889 8712 3890 8712 3891 8714 3913 8722
3917 8707 3917 8703 3878 8668 3877 8668
TIME...MOT...LOC 2114Z 346DEG 17KT 3899 8704
WIND...HAIL <50MPH 1.00IN
$$
HOMANN/DWM2 follow-up statements
868
WWUS53 KIND 312128
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EDT TUE JUL 31 2012
INC027-055-101-312145-
/O.CON.KIND.SV.W.0184.000000T0000Z-120731T2145Z/
DAVIESS-GREENE-MARTIN-
528 PM EDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DAVIESS...WESTERN GREENE AND NORTHERN MARTIN COUNTIES UNTIL 545 PM
EDT...
AT 525 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF LINTON...OR 32 MILES NORTHEAST OF
VINCENNES...MOVING SOUTH AT 20 MPH. AT 526 PM EDT...TRAINED WEATHER
SPOTTERS REPORTED QUARTER SIZED HAIL IN LYONS.
LOCATIONS IMPACTED INCLUDE...
NEWBERRY...ELNORA...CRANE...ODON...BURNS CITY...WEST BOGGS LAKE...
CANNELBURG...MONTGOMERY...LOOGOOTEE AND INDIAN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3889 8713 3889 8712 3891 8714 3905 8719
3912 8700 3878 8668 3877 8668 3859 8704
TIME...MOT...LOC 2128Z 346DEG 17KT 3895 8706
WIND...HAIL <50MPH 1.00IN
$$
HOMANN/DWM056
WWUS53 KIND 312136
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
536 PM EDT TUE JUL 31 2012
INC027-055-101-312145-
/O.CON.KIND.SV.W.0184.000000T0000Z-120731T2145Z/
DAVIESS-GREENE-MARTIN-
536 PM EDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DAVIESS...SOUTH CENTRAL GREENE AND NORTHERN MARTIN COUNTIES UNTIL 545
PM EDT...
AT 532 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9
MILES SOUTHWEST OF BLOOMFIELD...OR 30 MILES NORTHEAST OF VINCENNES...
MOVING SOUTH AT 20 MPH. AT 526 PM...TRAINED WEATHER SPOTTERS
REPORTED QUARTER SIZE HAIL IN LYONS.
LOCATIONS IMPACTED INCLUDE...
ELNORA...ODON...CRANE...BURNS CITY...WEST BOGGS LAKE...
CANNELBURG...MONTGOMERY...LOOGOOTEE AND INDIAN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3889 8713 3889 8712 3891 8714 3898 8717
3905 8694 3878 8668 3877 8668 3859 8704
TIME...MOT...LOC 2136Z 346DEG 17KT 3891 8705
WIND...HAIL <50MPH 1.00IN
$$
HOMANN/DWMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:00 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 31, 3:00 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EDT TUE JUL 31 2012 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM...AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 300 PM EDT TUE JUL 31 2012 A WEAK COLD FRONT WILL EXIT THE AREA TONIGHT ALLOWING HIGH PRESSURE TO BUILD IN FOR MID WEEK. ANOTHER FRONT WILL MOVE IN FOR THE END OF THE WEEK INTO THE WEEKEND...BRINGING A RETURN TO CHANCES OF RAIN THEN. DRY WEATHER WILL RETURN FOR EARLY NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL FOR THE MOST PART. && .NEAR TERM /LATE THIS AFTERNOON AND TONIGHT/... ISSUED AT 300 PM EDT TUE JUL 31 2012 FRONT WILL MOVE ACROSS THE AREA DURING THE REMAINDER OF THE AFTERNOON AND INTO THIS EVENING. AIRMASS IS STILL TRYING TO RECOVER FROM EARLIER CONVECTION...BUT BEST INSTABILITY WILL REMAIN WEST OF OUR AREA FOR THE MOST PART BECAUSE OF THE MODIFIED AIRMASS. THERE WILL BE SCATTERED CONVECTION AHEAD OF THE FRONT...AND MOST OF THIS CONVECTION SHOULD BE OUT OF THE AREA BY 00Z. LATEST RAPID REFRESH MODEL IS SHOWING SOME LINGERING CONVECTION ACROSS THE FAR SOUTHERN FORECAST HOUR TIL 01-02Z. THUS WILL KEEP SLIGHT CHANCE POPS FOR THE FIRST COUPLE OF HOURS PAST 00Z ACROSS THE FAR SOUTH...BUT WILL GO DRY EVERYWHERE ELSE. SLIGHTLY COOLER AIR WILL MOVE IN OVERNIGHT. A BLEND OF MODELS LOOK GOOD FOR LOWS. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... ISSUED AT 300 PM EDT TUE JUL 31 2012 FOCUS IS ON CHANCES FOR RAIN LATE IN THE PERIOD...OTHERWISE ON TEMPERATURES. MODELS ARE IN CLOSE ENOUGH AGREEMENT THAT A BLEND CAN BE USED. HIGH PRESSURE WILL PROVIDE DRY WEATHER WEDNESDAY THROUGH THURSDAY. A FRONT WILL TRY AND MOVE INTO THE AREA ON THURSDAY NIGHT INTO FRIDAY. HOWEVER THERE WILL STILL BE ISSUES WITH MOISTURE AND UPPER SUPPORT IS STILL WEAK. THUS WILL ONLY GO LOW POPS THURSDAY NIGHT AND FRIDAY. COOLER AIR WILL WORK MAINLY INTO THE NORTHEAST FORECAST AREA WEDNESDAY WITH HIGHS IN THE 80S THERE. HOWEVER 90S STILL LOOK GOOD ACROSS THE WEST. WENT NEAR THE MET MOS MOST AREAS. WARMER TEMPERATURES ALOFT WILL RETURN THURSDAY AND FRIDAY. CLOUDS MIGHT HAVE SOME IMPACT THESE DAYS. DIDN/T GO AS HIGH AS THE NAM WOULD SUGGEST MOST PLACES DUE TO THE UNCERTAINTY IN CLOUDS...BUT STILL KEPT HIGHS IN THE 90S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 300 PM EDT TUE JUL 31 2012 MODELS HAVE BECOME A LITTLE MORE IFFY ON RAIN AMOUNTS FRIDAY NIGHT AND SATURDAY. BUT WITH A WEAK FRONT STALLED TO THE NORTH WILL CONTINUE 20 PERCENT POPS MOST AREAS FRIDAY NIGHT AND 30 PERCENT SATURDAY. SATURDAY NIGHT AND SUNDAY WILL BE OUR BEST CHANCE OF STORMS AS A COLD FRONT MOVES THROUGH THE AREA. EXCEPT FOR AN EVENING THUNDERSTORM FAR SOUTH EARLY SUNDAY NIGHT...DRY WEATHER WILL BE THE RULE SUNDAY NIGHT THROUGH TUESDAY AS HIGH PRESSURE BUILDS INTO OUR REGION. ABOVE TEMPERATURES WILL CONTINUE THROUGH THE PERIOD. ALTHOUGH SUNDAY AND MONDAY MAY BE A LITTLE LESS HOT WITH CLOUDS SUNDAY AND SLIGHTLY COOLER AIR MONDAY. WILL GO A FEW DEGREES ABOVE ALL BLEND MAX TEMPERATURES MOST PERIODS TO MASK OUT THE AFFECTS OF THE COOLER GFS. && .AVIATION /DISCUSSION FOR 311800Z TAFS/... ISSUED AT 100 PM EDT TUE JUL 31 2012 VFR THROUGH THE PERIOD. THERE IS STILL A POTENTIAL FOR A FEW HOURS OF THUNDERSTORMS TO OCCUR AT TAF SITES THIS AFTERNOON MAINLY SOUTH OF KLAF. FRONT WILL BE MOVING KLAF SHORTLY AND NOTHING YET OCCURRING ALONG FRONT. FARTHER SOUTH THERE MAY BE A BRIEF PERIOD OF THUNDER AS AIRMASS BECOME MORE UNSTABLE ALLOWING SCATTERED THUNDERSTORMS TO DEVELOP ALONG COLD FRONT. FOR NOW WILL COVER THIS WITH A 2 HOUR PERIOD OF VCTS AT KHUF...KIND AND KBMG. BY 00Z FRONT WILL BE NEAR OHIO RIVER AND QUITE A BIT OF DRYING WILL OCCUR BEHIND FRONT ALLOWING FOR MOSTLY CLEAR CONDITIONS REST OF THE FORECAST PERIOD AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. WILL NOT MENTION FOG IN TAFS LATE TONIGHT AS GROUND WILL BE DRY. THE ONLY CAVEAT WOULD BE IF THERE IS ENOUGH PRECIP LATER THIS AFTERNOON TO MOISTEN GROUND CONDITIONS. WINDS WILL BECOME WEST 8 TO 10 KNOTS EARLY THIS AFTERNOON AND THEN NORTHWEST BY LATE AFTERNOON AND LIGHT TONIGHT. WINDS WEDNESDAY WILL FROM THE THE NORTH AT 8 KNOTS OR LESS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....JH AVIATION...JH
Hazardous weather outlook, Jul 31, 3:27 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 327 PM EDT TUE JUL 31 2012 INZ021-028>031-035>049-051>057-060-011930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN- 327 PM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE. HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN AND LIGHTNING. TIMING: THROUGH 800 PM. DISCUSSION: A WEAK COLD FRONT WILL MOVE THROUGH THE AREA INTO EARLY EVENING...BRINGING SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH LATE SUNDAY ACROSS MOST OF THE AREA. DISCUSSION: A FRONTAL SYSTEM WILL PROVIDE ADDITIONAL CHANCES FOR THUNDERSTORMS BEGINNING THURSDAY NIGHT AND CONTINUING THROUGH THE WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...BRIEF HEAVY RAIN AND LIGHTNING ARE POSSIBLE WITH ANY STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE INTO EARLY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ061>065-067>072-011930- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 327 PM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE.. HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN AND LIGHTNING. TIMING: SEVERE STORMS ARE POSSIBLE THROUGH 800 PM...WITH LINGERING STORMS POSSIBLE THROUGH 1000 PM. DISCUSSION: A WEAK COLD FRONT WILL MOVE THROUGH THE AREA INTO EARLY EVENING...BRINGING SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE AREA THURSDAY NIGHT THROUGH LATE SUNDAY. DISCUSSION: A FRONTAL SYSTEM WILL PROVIDE ADDITIONAL CHANCES FOR THUNDERSTORMS BEGINNING THURSDAY NIGHT AND CONTINUING THROUGH THE WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...BRIEF HEAVY RAIN AND LIGHTNING ARE POSSIBLE WITH ANY STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE INTO EARLY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 31, 4:19 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 PM EDT TUE JUL 31 2012
INZ028-029-036-312045-
MONTGOMERY-TIPPECANOE-WARREN-
419 PM EDT TUE JUL 31 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN MONTGOMERY...SOUTHERN
TIPPECANOE AND NORTHEASTERN WARREN COUNTIES UNTIL 445 PM EDT...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF WEST LAFAYETTE...OR 11
MILES WEST OF LAFAYETTE...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SHADELAND...
NEW RICHMOND...
LINDEN...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4022 8669 4020 8669 4004 8692 4024 8710
4036 8709 4036 8710 4034 8714 4034 8718
4041 8725 4048 8711 4048 8710 4050 8707
TIME...MOT...LOC 2019Z 313DEG 32KT 4036 8705
HOMANN/DWMSpecial weather statement, Jul 31, 4:23 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
423 PM EDT TUE JUL 31 2012
INZ051>053-061-312115-
CLAY-GREENE-OWEN-VIGO-
423 PM EDT TUE JUL 31 2012
...STRONG THUNDERSTORM ADVISORY FOR CLAY...NORTHWESTERN GREENE...
SOUTHERN OWEN AND SOUTHEASTERN VIGO COUNTIES UNTIL 515 PM EDT...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BRAZIL...OR 9 MILES EAST OF
TERRE HAUTE...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SPENCER...
LINTON...
CORY...
CENTER POINT...
SALINE CITY...
BOWLING GREEN...
CLAY CITY...
COALMONT...
JASONVILLE...
PATRICKSBURG...
COAL CITY...
FREEDOM...
WORTHINGTON...
MCCORMICKS CREEK STATE PARK...
SWITZ CITY...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3952 8718 3926 8668 3895 8713 3920 8724
3926 8724 3926 8727 3942 8734
TIME...MOT...LOC 2023Z 318DEG 19KT 3943 8722
HOMANN/DWMSpecial weather statement, Jul 31, 4:56 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
456 PM EDT TUE JUL 31 2012
INZ037-039-040-047-048-312145-
BOONE-HAMILTON-HANCOCK-MADISON-MARION-
456 PM EDT TUE JUL 31 2012
...STRONG THUNDERSTORM ADVISORY FOR EASTERN BOONE...HAMILTON...
WESTERN HANCOCK...SOUTHERN MADISON AND EASTERN MARION COUNTIES UNTIL
545 PM EDT...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF ZIONSVILLE...OR 18 MILES
SOUTHEAST OF FRANKFORT...MOVING SOUTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ZIONSVILLE...
NOBLESVILLE...
CARMEL...
FISHERS...
LAWRENCE...
MORSE RESERVOIR...
WESTFIELD...
WILLIAMS CREEK...
MERIDIAN HILLS...
NORTH CROWS NEST...
CROWS NEST...
ROCKY RIPPLE...
BROAD RIPPLE...
INDIANA STATE FAIRGROUNDS...
CASTLETON...
GEIST RESERVOIR...
MCCORDSVILLE...
WARREN PARK...
FORTVILLE...
INGALLS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3998 8559 3965 8601 4008 8642 4018 8627
4018 8624
TIME...MOT...LOC 2056Z 310DEG 33KT 4008 8627
HOMANN/DWMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:19 PM EDT | Special Weather Statement | IND | Tippecanoe | 26 min |
| Jul 31, 4:23 PM EDT | Special Weather Statement | IND | Clay, Greene, Owen | 52 min |
| Jul 31, 4:35 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe, Owen | 40 min |
| Jul 31, 4:56 PM EDT | Special Weather Statement | IND | Hamilton, Marion | 49 min |
| Jul 31, 5:50 PM EDT | Severe Thunderstorm Warning | IND | Daviess | 25 min |
| Jul 31, 6:13 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 32 min |
| Jul 31, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 16 min |
| Jul 31, 7:10 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Shelby | 50 min |
| Jul 31, 7:34 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.